Flash Flood, Bannock
- When
- May 14, 4:49 PM MST to 6:00 PM MST
- Where
- Bannock County, 2 mi N of Pocatello to 2 mi W of Pocatello
- Cause
- Heavy Rain
- Reported by
- Local Official
- Coordinates
- 42.899, -112.430
Several inches of water pooled up on Garrett Way.
Several inches of water pooled up on Garrett Way.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Several inches of water pooled up on Garrett Way.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at May 14, 12:59 PM MST, 3 hours 50 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Pocatello ID 159 PM MDT Wed May 14 2025 .KEY MESSAGES... - Rain and high mountain snow will continue this evening and tonight mainly in the eastern mountains after midnight with more widespread coverage earlier this evening. - Much cooler temperatures will continue through the end of the week, and especially for Sunday, with valley rain and high mountain snow showers continuing off and on Thursday and Friday before becoming more widespread into the weekend. && .SHORT TERM /THROUGH THURSDAY NIGHT/... Issued at 124 PM MDT Wed May 14 2025 Upper level trof has shifted east with strong northwest flow aloft continuing to bring in very cold conditions with well below normal temperatures continuing through Thursday. Wrap around moisture with the system passing east will produce showers through tonight and very high mountain snow showers with snow levels 7 thousand to 7500 feet. Lows tonight will be in the 20 sand 30s mountains and 30s to around 40 valleys. Will remain in a cool northwesterly low aloft Thursday with showers persisting and isolated thunderstorms. Will not be as widespread as today but total precipitation amounts thorugh Thursday night generally 0.10 or less central mountains and a few hundredths to 0.20 in the Snake River Plain and 0.10 to 0.30 in eastern mountains. Highs Thursday will be in the 40s and 50s mountains and 50s to near 60 valleys. Lows Thursday night again in the 20s and 30s. Precipitation will end Thursday night. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... Issued at 124 PM MDT Wed May 14 2025 Guidance solutions in this period are coming together on the first feature that barrels through the western states. There is almost no difference except in the low intensity through Tue. So Fri through Mon will be wet and cold as the incoming upper level trough deepens into a closed low and stays over until Mon. Partial drying out develops Tue. The southerly wind ahead of the upper low keeps a warming trend going into Sat. The trough is south of the forecast area but on our longitudes by Sun afternoon. Cold air floods in as the air flow becomes northerly, pushing highs to 15-20 deg F below normal. It won't be until Tue that temperatures return to just slightly below normal. Winds continue to track strong to very strong during this period, both at night and during the day. Strongest wind Sun afternoon evening with the upper trough passage. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1101 AM MDT Wed May 14 2025 Morning forecasts indicated a moderate risk of TSRA that deserved mention in the TAFs for mid-afternoon through early evening. SHRA has developed and will continue for most into the late evening hours, then another round develops Thu morning. Expect gusty and erratic wind during showers, although the main wind should be southwest to west with gusts as high as 25KT. Marginal VFR due mainly to CIG will continue in and out of observations, and tonight should become more widespread for KDIJ, KIDA, and KPIH. KBYI should bear a bigger brunt of VSBY impacts this afternoon, along with stronger wind gusting up to 35 mph. However, conditions will quickly clear during the early evening and by 15/01Z KBYI should be VFR. KDIJ risks some IFR for CIG tonight, but right now keeping with only a SCT deck below 1000ft AGL. Finally, KSUN will have no impact to CIG or VSBY, but SHRA/TSRA will be around for the late afternoon into mid-evening. Expect a return to SHRA/TSRA for mid-day through evening on Thu. && .PIH WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...GK LONG TERM...Messick AVIATION...Messick
Special Weather Statement National Weather Service Pocatello ID 411 PM MDT Wed May 14 2025 IDZ054-058-142245- Marsh and Arbon Highlands ID-Lower Snake River Plain ID- 411 PM MDT Wed May 14 2025 ...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BANNOCK... NORTHEASTERN POWER AND SOUTHWESTERN BINGHAM COUNTIES THROUGH 445 PM MDT... At 411 PM MDT, Doppler radar was tracking a strong thunderstorm over northern American Falls Reservoir, moving southeast at 25 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to outdoor objects is possible. Locations impacted include... American Falls Reservoir, Chubbuck, Aberdeen, Pocatello Airport, and Sterling. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. If on or near American Falls Reservoir, get out of the water and move indoors or inside a vehicle. Strong winds will create rough chop. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4293 11286 4308 11272 4293 11246 4281 11257 TIME...MOT...LOC 2211Z 304DEG 21KT 4297 11271 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH Valle
Special Weather Statement National Weather Service Pocatello ID 439 PM MDT Wed May 14 2025 IDZ054-058-142330- Marsh and Arbon Highlands ID-Lower Snake River Plain ID- 439 PM MDT Wed May 14 2025 ...A STRONG THUNDERSTORM WILL IMPACT WESTERN CARIBOU...NORTH CENTRAL BANNOCK AND EAST CENTRAL POWER COUNTIES THROUGH 530 PM MDT... At 439 PM MDT, Doppler radar was tracking a strong thunderstorm near Pocatello, moving southeast at 25 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to outdoor objects is possible. Locations impacted include... Pocatello, Chubbuck, Inkom, Portneuf Gap, Pocatello Airport, and Mink Creek Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4283 11266 4298 11252 4282 11211 4260 11231 TIME...MOT...LOC 2239Z 305DEG 23KT 4286 11250 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH Valle
Special Weather Statement National Weather Service Pocatello ID 449 PM MDT Wed May 14 2025 IDZ052-054-142315- Arco/Mud Lake Desert ID-Lower Snake River Plain ID- 449 PM MDT Wed May 14 2025 ...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BINGHAM COUNTY THROUGH 515 PM MDT... At 449 PM MDT, Doppler radar was tracking a strong thunderstorm near Atomic City, or 23 miles northwest of Blackfoot, moving southeast at 15 mph. HAZARD...Pea size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to outdoor objects is possible. Locations impacted include... Taber. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Conditions are favorable for the development of weak, brief funnel clouds. This type of funnel cloud is harmless, but on rare occasions they can briefly touch down, producing wind gusts over 50 mph. If a funnel cloud is spotted move indoors and report your sighting to the National Weather Service. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4334 11289 4349 11275 4337 11239 4315 11261 TIME...MOT...LOC 2249Z 304DEG 13KT 4338 11274 MAX HAIL SIZE...0.25 IN MAX WIND GUST...<30 MPH Valle
The Pocatello radar (KSFX), 31 km away, was scanning. The volume nearest the first event began at 23:49 UTC.
1 flash flood. Local standard time, as filed.
Several inches of water pooled up on Garrett Way.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2025Every state in 2025This day in weather historyWarnings in Idaho, May 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1269606.